Alert archive / Mississippi / River Flood Warnings in 2014

River Flood Warning 3, NWS Jackson, MS

February 5, 2014Attala County, Holmes County, Mississippi

NWS Jackson, MS issued this river flood warning at Feb 5, 2014, 9:05 AM CST for Attala County, Holmes County, Mississippi. It took effect at Feb 6, 2014, 4:30 AM CST. It was in force for 5 days.

The area

The counties it named.

The facts

Issued
Feb 5, 2014, 9:05 AM CST (15:05 UTC)
In effect from
Feb 6, 2014, 4:30 AM CST
Expired
Feb 10, 2014, 9:52 PM CST
In force
5 days
Issued by
NWS Jackson, MS
Flood severity
Minor

Counties Attala County, MS, Holmes County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 93 km from the middle of the area, began a volume at 15:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Black River at West (WSTM6). The gauge peaked at 16.60 ft at Feb 9, 2014, 6:00 AM CST.

actionminormoderate10152002/0502/0602/0702/0802/0902/1002/1102/12
Action stage
12 ft
Minor stage
15 ft
Moderate stage
20 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07289350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

049 
WGUS44 KJAN 051505
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
905 AM CST WED FEB 5 2014


...THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN MISSISSIPPI... 

  BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.

ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

&&

MSC007-051-062105-
/O.NEW.KJAN.FL.W.0003.140206T1100Z-140208T0600Z/
/WSTM6.1.ER.140206T1100Z.140206T1800Z.140207T1500Z.NO/
305 PM GMT WED FEB 5 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BIG BLACK RIVER AT WEST
* FROM LATE TONIGHT TO LATE FRIDAY NIGHT.
* AT  8:45 AM WEDNESDAY THE STAGE WAS 13.3 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY EARLY TOMORROW 
  AND WILL CONTINUE TO RISE TO NEAR 15.5 FEET BY TOMORROW EVENING.
* IMPACT...AT 15.0 FEET...LOWLANDS AND AGRICULTURAL LAND NEAR THE 
  RIVER BEGIN TO FLOOD.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   THU   FRI   SAT CREST TIME  DATE

UPPER BIG BLACK RIVER
WEST           15  13.3 WED 09 AM  15.1  15.2  13.8  15.5 06 PM 02/06

$$
11 follow-up statements
835 
WGUS84 KJAN 060143
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
743 PM CST WED FEB 5 2014




...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...

  BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE 
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER 
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.


THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.

&&

MSC007-051-070743-
/O.EXT.KJAN.FL.W.0003.140206T1030Z-140208T0900Z/
/WSTM6.1.ER.140206T1030Z.140207T0000Z.140207T1800Z.NO/
743 PM CST WED FEB 5 2014

...FLOOD WARNING EXTENDED UNTIL LATE FRIDAY NIGHT...

THE FLOOD WARNING CONTINUES FOR
  THE BIG BLACK RIVER AT WEST
* FROM LATE TONIGHT TO LATE FRIDAY NIGHT.
* AT  6:45 PM WEDNESDAY THE STAGE WAS 14.2 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY EARLY TOMORROW 
  AND WILL CONTINUE TO RISE TO NEAR 15.5 FEET BY TOMORROW EVENING. 
  THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY FRIDAY AFTERNOON.
* IMPACT...AT 15.0 FEET...LOWLANDS AND AGRICULTURAL LAND NEAR THE 
  RIVER BEGIN TO FLOOD.

&&


              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   THU   FRI   SAT CREST TIME  DATE

UPPER BIG BLACK RIVER
WEST           15  14.2 WED 07 PM  15.1  15.3  13.9  15.5 06 PM 02/06

$$
886 
WGUS84 KJAN 061634
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
1034 AM CST THU FEB 6 2014


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...

  BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.

ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

&&

MSC007-051-072234-
/O.EXT.KJAN.FL.W.0003.000000T0000Z-140210T1800Z/
/WSTM6.1.ER.140206T1055Z.140209T0600Z.140210T0300Z.NO/
1034 AM CST THU FEB 6 2014

...FLOOD WARNING EXTENDED UNTIL MONDAY AFTERNOON...

THE FLOOD WARNING CONTINUES FOR
  THE BIG BLACK RIVER AT WEST
* UNTIL MONDAY AFTERNOON.
* AT  9:45 AM THURSDAY THE STAGE WAS 15.2 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 15.5 FEET BY 
  EARLY SUNDAY MORNING. 
* IMPACT...AT 15.0 FEET...LOWLANDS AND AGRICULTURAL LAND NEAR THE 
  RIVER BEGIN TO FLOOD.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   FRI   SAT   SUN CREST TIME  DATE

UPPER BIG BLACK RIVER
WEST           15  15.2 THU 10 AM  15.4  15.2  15.5  15.5 12 AM 02/09

$$
619 
WGUS84 KJAN 070108
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
708 PM CST THU FEB 6 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSISSIPPI...

  BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE 
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER 
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.


THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.

&&

MSC007-051-080708-
/O.CON.KJAN.FL.W.0003.000000T0000Z-140210T1800Z/
/WSTM6.1.ER.140206T1055Z.140207T0600Z.140210T0300Z.NO/
708 PM CST THU FEB 6 2014


THE FLOOD WARNING CONTINUES FOR
  THE BIG BLACK RIVER AT WEST
* UNTIL MONDAY AFTERNOON.
* AT 6:45 PM THURSDAY THE STAGE WAS 15.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 15.5 FEET BY 
  SUNDAY MORNING. 
* IMPACT...AT 15.0 FEET...LOWLANDS AND AGRICULTURAL LAND NEAR THE 
  RIVER BEGIN TO FLOOD.

&&


              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   FRI   SAT   SUN CREST TIME  DATE

UPPER BIG BLACK RIVER
WEST           15  15.5 THU 07 PM  15.5  15.2  15.5  15.5 06 AM 02/09

$$
782 
WGUS84 KJAN 071643
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
1043 AM CST FRI FEB 7 2014


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...

  BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.

ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

&&

MSC007-051-082243-
/O.EXT.KJAN.FL.W.0003.000000T0000Z-140211T0636Z/
/WSTM6.1.ER.140206T1055Z.140209T0600Z.140210T1536Z.NO/
1043 AM CST FRI FEB 7 2014

...FLOOD WARNING EXTENDED UNTIL LATE MONDAY NIGHT...

THE FLOOD WARNING CONTINUES FOR
  THE BIG BLACK RIVER AT WEST
* UNTIL LATE MONDAY NIGHT.
* AT  9:45 AM FRIDAY THE STAGE WAS 15.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.0 FEET BY 
  EARLY SUNDAY MORNING. 

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   SAT   SUN   MON CREST TIME  DATE

UPPER BIG BLACK RIVER
WEST           15  15.5 FRI 10 AM  15.6  16.0  15.3  16.0 12 AM 02/09

$$
201 
WGUS84 KJAN 080137
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
737 PM CST FRI FEB 7 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSISSIPPI...

  BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE 
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER 
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.


THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.

&&

MSC007-051-090737-
/O.EXT.KJAN.FL.W.0003.000000T0000Z-140211T0730Z/
/WSTM6.1.ER.140206T1055Z.140209T0600Z.140210T1630Z.NO/
737 PM CST FRI FEB 7 2014

...FLOOD WARNING EXTENDED UNTIL LATE MONDAY NIGHT...

THE FLOOD WARNING CONTINUES FOR
  THE BIG BLACK RIVER AT WEST
* UNTIL LATE MONDAY NIGHT.
* AT 6:45 PM FRIDAY THE STAGE WAS 15.6 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.0 FEET BY 
  EARLY SUNDAY MORNING. 
* IMPACT...AT 15.0 FEET...LOWLANDS AND AGRICULTURAL LAND NEAR THE 
  RIVER BEGIN TO FLOOD.

&&


              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   SAT   SUN   MON CREST TIME  DATE

UPPER BIG BLACK RIVER
WEST           15  15.6 FRI 07 PM  15.7  15.9  15.3  16.0 12 AM 02/09

$$
836 
WGUS84 KJAN 081609
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
1009 AM CST SAT FEB 8 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...

  BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE 
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER 
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.

ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

&&

MSC007-051-092209-
/O.EXT.KJAN.FL.W.0003.000000T0000Z-140211T1612Z/
/WSTM6.1.ER.140206T1055Z.140209T1200Z.140211T0112Z.NO/
1009 AM CST SAT FEB 8 2014

...FLOOD WARNING EXTENDED UNTIL TUESDAY MORNING...

THE FLOOD WARNING CONTINUES FOR THE BIG BLACK RIVER AT WEST
* UNTIL TUESDAY MORNING.
* AT 9:45 AM SATURDAY THE STAGE WAS 16.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.5 FEET BY 
  TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY 
  EVENING.
* IMPACT...AT 17.0 FEET...SEVERAL THOUSAND ACRES OF AGRICULTURAL AND 
  LOWLAND BECOME INUNDATED.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   SUN   MON   TUE CREST TIME  DATE

UPPER BIG BLACK RIVER
WEST           15  16.1 SAT 10 AM  16.5  15.8  14.0  16.5 06 AM 02/09

$$
144 
WGUS84 KJAN 090100
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
700 PM CST SAT FEB 8 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSISSIPPI...

  BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE 
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER 
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.


THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.

&&

MSC007-051-100700-
/O.EXT.KJAN.FL.W.0003.000000T0000Z-140211T0900Z/
/WSTM6.1.ER.140206T1055Z.140209T0600Z.140210T1800Z.NO/
700 PM CST SAT FEB 8 2014


THE FLOOD WARNING CONTINUES FOR
  THE BIG BLACK RIVER AT WEST
* UNTIL LATE MONDAY NIGHT.
* AT 5:45 PM SATURDAY THE STAGE WAS 16.4 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.5 FEET BY 
  MIDNIGHT TONIGHT. 
* IMPACT...AT 17.0 FEET...SEVERAL THOUSAND ACRES OF AGRICULTURAL AND 
  LOWLAND BECOME INUNDATED.


&&


              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   SUN   MON   TUE CREST TIME  DATE

UPPER BIG BLACK RIVER
WEST           15  16.4 SAT 06 PM  16.5  15.5  12.9  16.5 12 AM 02/09

$$
311 
WGUS84 KJAN 091634
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
1034 AM CST SUN FEB 9 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...

  BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE 
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER 
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.

ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

&&

MSC007-051-102234-
/O.EXT.KJAN.FL.W.0003.000000T0000Z-140211T1642Z/
/WSTM6.1.ER.140206T1055Z.140209T1530Z.140211T0142Z.NO/
1034 AM CST SUN FEB 9 2014

...FLOOD WARNING EXTENDED UNTIL TUESDAY MORNING...

THE FLOOD WARNING CONTINUES FOR THE BIG BLACK RIVER AT WEST
* UNTIL TUESDAY MORNING.
* AT 9:45 AM SUNDAY THE STAGE WAS 16.6 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER IS CRESTING AND WILL SLOWLY FALL TO BELOW 
  FLOOD STAGE BY LATE MONDAY EVENING.
* IMPACT...AT 15.0 FEET...LOWLANDS AND AGRICULTURAL LAND NEAR THE 
  RIVER BEGIN TO FLOOD.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   MON   TUE   WED CREST TIME  DATE

UPPER BIG BLACK RIVER
WEST           15  16.6 SUN 10 AM  16.0  13.7  11.0    CRESTING   

$$
912 
WGUS84 KJAN 100055
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
655 PM CST SUN FEB 9 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN MISSISSIPPI...

  BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE 
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER 
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.


THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.

&&

MSC007-051-110655-
/O.CON.KJAN.FL.W.0003.000000T0000Z-140211T1642Z/
/WSTM6.1.ER.140206T1055Z.140209T1530Z.140211T0142Z.NO/
655 PM CST SUN FEB 9 2014


THE FLOOD WARNING CONTINUES FOR
  THE BIG BLACK RIVER AT WEST
* UNTIL TUESDAY MORNING.
* AT 5:45 PM SUNDAY THE STAGE WAS 16.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TOMORROW EVENING.
* IMPACT...AT 15.0 FEET...LOWLANDS AND AGRICULTURAL LAND NEAR THE 
  RIVER BEGIN TO FLOOD.

&&


              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   MON   TUE   WED CREST TIME  DATE

UPPER BIG BLACK RIVER
WEST           15  16.5 SUN 06 PM  16.0  13.8  11.5    FALLING          

$$
052 
WGUS84 KJAN 101629
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
1029 AM CST MON FEB 10 2014



...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...

  BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.


ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

&&

MSC007-051-111551-
/O.EXT.KJAN.FL.W.0003.000000T0000Z-140211T1551Z/
/WSTM6.1.ER.140206T1055Z.140209T1530Z.140211T0051Z.NO/
1029 AM CST MON FEB 10 2014


THE FLOOD WARNING CONTINUES FOR
  THE BIG BLACK RIVER AT WEST
* UNTIL TUESDAY MORNING.
* AT  9:45 AM MONDAY THE STAGE WAS 15.7 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS EVENING.
* IMPACT...AT 15.0 FEET...LOWLANDS AND AGRICULTURAL LAND NEAR THE 
  RIVER BEGIN TO FLOOD.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   TUE   WED   THU CREST TIME  DATE

UPPER BIG BLACK RIVER
WEST           15  15.7 MON 10 AM  13.8  11.4   9.4 FALLING          

$$
185 
WGUS84 KJAN 110352
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
952 PM CST MON FEB 10 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS 
IN MISSISSIPPI...
 
  BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.

&&

MSC007-051-110422-
/O.CAN.KJAN.FL.W.0003.000000T0000Z-140211T1551Z/
/WSTM6.1.ER.140206T1055Z.140209T1530Z.140210T2337Z.NO/
952 PM CST MON FEB 10 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE BIG BLACK RIVER AT WEST.
* AT 8:45 PM MONDAY THE STAGE WAS 14.6 FEET AND FALLING. 
* THE RIVER FELL BELOW FLOOD STAGE AT 5:37 PM MONDAY.
* FLOOD STAGE IS 15 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALLING TO BELOW 11 FEET ON 
  WEDNESDAY.

&&

              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   TUE   WED   THU CREST TIME  DATE

UPPER BIG BLACK RIVER
WEST           15  14.6 MON  9 PM  13.6  11.3   9.2      FALLING

$$

DL

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Feb 5, 3:56 AM CST, 5 hours 9 minutes earlier.

Area forecast discussion, Feb 5, 3:56 AM CST, 5 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
356 AM CST WED FEB 5 2014

.SHORT TERM...(TODAY THROUGH THURSDAY NIGHT)...

COOL/DRY AIR CONTINUES TO FILTER ACROSS THE ARKLAMISS THIS MORNING
ON THE LEADING EDGE OF STRONG SURFACE HIGH PRESSURE BUILDING OVER
THE PLAINS. WIDESPREAD STRATUS CONTINUES TO COVER THE FA AND IT DOES
NOT APPEAR ANY SIGNIFICANT BREAKS IN THE LOW CLOUDS WILL DEVELOP
UNTIL POSSIBLY THIS AFTERNOON (MAINLY SOUTH OF I-20) PER LATEST
RAP/HI-RES NAM GUIDANCE. TEMPERATURES ARE GOING TO STRUGGLE TO RISE
AFTER SUNRISE AS A RESULT...AND WOULDN'T BE SURPRISED IF PORTIONS OF
THE DELTA/AREAS ALONG HWY 82 STRUGGLE TO CLIMB OUT OF THE 30S TODAY.
IF WE CAN SEE AT LEAST A LITTLE SUN OR THINNING OF THE CLOUDS
FURTHER SOUTH SOME READINGS IN THE UPPER 40S/NEAR 50 SEEM
REASONABLE. THE HI-RES GUIDANCE SUGGESTS THE STRATUS IS GOING TO
BECOME WIDESPREAD ONCE AGAIN LATER TONIGHT UNDERNEATH SOME
INCREASING HIGHER LEVEL CLOUDS STREAMING IN FROM THE SW. NOT SURE IF
LOWS OFFERED BY THE 00Z MAV/ECMWF MOS IN THE MID 20S (EVEN LOW 20S
IN A COUPLE SPOTS) ARE GOING TO WORK OUT CONSIDERING THE CLOUD COVER
EXPECTED...AND HAVE OPTED TO RAISE LOWS A TAD TOWARD THE WARMER NAM
GUIDANCE. WIND CHILL VALUES TONIGHT/EARLY TOMORROW MORNING WILL
LIKELY FALL INTO THE TEENS NORTH OF I-20 THANKS TO A PERSISTENT
NORTHERLY 10-12 MPH BREEZE.

THU REMAINS A TRICKY FORECAST WITH REGARD TO PRECIP POTENTIAL AS THE
RIGHT ENTRANCE REGION OF A MID/UPPER JET PASSES OVER THE ARKLAMISS
AHEAD OF A DEAMPLIFYING MID LEVEL S/WV. NAM/GFS BUFR SOUNDINGS
INDICATE A VERY DRY AIRMASS WILL BE IN PLACE ACROSS THE REGION THU
MORNING WITH MID LEVEL MOISTURE INCREASING FOR A BRIEF TIME NEAR MID
DAY COINCIDENT WITH INTENSIFYING LIFT ASSOCIATED WITH THE JET. THE
OPERATIONAL NAM/GFS SHOW ALMOST NO QPF ACROSS THE FA THU...LIKELY
OWING TO THE VERY DRY LOW LEVELS SHOWN IN THE MODELS. THE 03Z SREF
ALSO CAME IN WITH VERY LITTLE TO NO QPF...WHILE THE 00Z ECMWF
CONTINUES TO SHOW SOME SORT OF MEASURABLE PRECIP ACROSS AREAS S OF
I-20. WILL HEDGE A BIT AND MENTION A SLIGHT CHANCE OF SOME SPRINKLES
S OF I-20 THROUGH THE DAY...BUT CONFIDENCE IN THIS SOLUTION IS NOT
GREAT GIVEN HOW DRY THE LOW LEVELS ARE. LAYER WET BULB PROFILES
WOULD ACTUALLY SUGGEST SNOW FLURRIES IF WE SEE PRECIP REACHING THE
GROUND BUT WILL TAPER THIS MENTION TO THE MORNING HOURS ACROSS FAR
WESTERN ZONES CONSIDERING SFC TEMPS ARE FORECAST TO REACH THE UPPER
30S S OF I-20 BY THU AFTERNOON.

THE CLOUDS WILL CLEAR OUT RATHER QUICKLY THU EVENING AS THIS WAVE
PASSES. LOWS OFFERED BY THE MAV/ECMWF MOS ARE CHILLY FOR FRI MORNING
WITH VALUES IN THE LOW-MID 20S...WHILE THE 00Z MET IS SEVERAL
DEGREES WARMER. OPTED NOT TO MAKE ANY SIGNIFICANT CHANGES THE
GFS...BUT WOULDN'T BE SURPRISED IF FORECAST VALUES ARE A TAD LOW
CONSIDERING SOME UPPER CLOUDINESS THE MODELS HAVE FORECAST TO MOVE
IN. /BK/

.LONG TERM...(FRIDAY THROUGH TUESDAY)...

GFS/EURO COMING INTO BETTER AGREEMENT DURING THIS PERIOD AS COMPARED
TO PAST FEW DAYS. BOTH AGREE THAT PROGRESSIVE FLOW WILL YIELD A LOW
AMPLITUDE SHORTWAVE MOVING INTO THE REGION AT THE BEGINNING OF THE
PERIOD. SPEED OF SYSTEM WILL LIMIT MOISTURE RETURN WITH ONLY LIGHT
QPF EXPECTED. SOME CHANCE FOR LIGHT FREEZING RAIN WILL EXIST OVER
MAINLY NORTHERN PORTIONS BY THE END OF THE EVENT AS SURFACE TEMPS
DROP BELOW FREEZING.

MORE AMPLIFICATION IN THE PATTERN LOOKS TO OCCUR MONDAY NIGHT INTO
TUESDAY AS TROF DIGS OVER THE SW US ALLOWING FLOW TO BACK OVER THE
REGION AND WARM AIR ADVECTION TO BEGIN. DIFFERENCES IN THE GFS AND
EURO BEGIN CROPPING UP BY THIS TIME IN THE DEGREE OF LOW LEVEL
WARMING OVER THE REGION. GFS WANTS TO MAINTAIN SURFACE HIGH CENTER
OVER THE MID MS/OH VALLEY REGION WHICH WOULD KEEP SHALLOW NELY COLD
AIR ADVECTION IN PLACE OVER THE REGION AND WARRANT SOME POSSIBILITY
OF WINTRY PRECIPITATION OVER NORTHERN PORTIONS...ESPECIALLY AS LOW
DEVELOPS IN THE GULF. EURO...ON THE OTHER HAND...WANTS TO MOVE HIGH
CENTER NEAR THE EAST COAST WHICH WILL RESULT IN A MUCH DEEPER
SOUTHERLY RETURN FLOW TO SET UP. IT EVEN MOVES THE WARM SECTOR
INLAND OVER CENTRAL AND SOUTHERN SECTIONS WITH MID 50 DEW POINTS BY
TUESDAY AFTERNOON. HAVE OPTED TO GO WITH THEIR AGREED UPON WET
SCENARIOS...BUT DECIDED TO LEAVE OUT WINTRY PRECIP AT PRESENT TO SEE
IF THEIR SCENARIOS COME INTO BETTER ALIGNMENT IN LATER MODEL
RUNS. /26/

&&

.AVIATION...WDSPRD IFR CIG ARE PLAGUING THE REGION AND WL CONTINUE
TO DO SO THRU AT LEAST 18Z. UNCERTAINTY EXISTS IN JUST HOW WDSPRD
THE STRATUS WL BE THIS AFTN/ESPECIALLY S OF I-20. ITS VERY PSBL
THESE CLOUDS WL BE STUBBORN AND STRUGGLE TO SCATTER MUCH BEFORE IFR
STRATUS BECOMES WDSPRD ONCE AGAIN THIS EVENING/OVRNGT. NWLY SFC
WINDS WL REMAIN STEADY IN THE 7-10 KT RANGE THIS MORNING AND MAY TRY
TO GUST A BIT THIS AFTN. /BK/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       46  28  38  24 /   0   6  15  14
MERIDIAN      48  29  42  25 /   0   5  15  15
VICKSBURG     45  28  36  23 /   0   7  15  14
HATTIESBURG   53  28  43  25 /   0   8  15  15
NATCHEZ       48  27  37  23 /   0   9  15  13
GREENVILLE    39  25  32  21 /   0   3  11  14
GREENWOOD     41  25  34  19 /   0   2  12  14

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

BK/26
Hazardous weather outlook, Feb 5, 3:57 AM CST, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
357 AM CST WED FEB 5 2014

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
061000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
357 AM CST WED FEB 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.

45

&&

...HAZARD LEGEND...

NO SHORT TERM HAZARDS EXPECTED.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 4, 6:26 PM CSTSpecial Weather StatementJANLeake, Scott49 min
Feb 4, 6:32 PM CSTAreal Flood WarningJANBolivar, Carroll, Grenada, Humphreys, Leflore, Sharkey and 2 more6 hr
Feb 4, 6:43 PM CSTSpecial Weather StatementJANJefferson Davis, Lawrence, Simpson42 min
Feb 4, 7:06 PM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Simpson39 min
Feb 4, 7:13 PM CSTSpecial Weather StatementJANLamar, Marion42 min
Feb 4, 7:25 PM CSTSevere Thunderstorm WarningJANLamar, Marion50 min
Feb 4, 7:28 PM CSTSevere Thunderstorm WarningJANSmith32 min
Feb 4, 7:49 PM CSTSevere Thunderstorm WarningJANCovington, Forrest, Jones, Lamar41 min
Feb 4, 7:59 PM CSTSpecial Weather StatementJANJasper41 min
Feb 4, 8:11 PM CSTSevere Thunderstorm WarningJANForrest, Jones, Lamar49 min
Feb 4, 8:23 PM CSTSevere Thunderstorm WarningJANClarke, Jasper, Lauderdale, Newton37 min
Feb 4, 8:30 PM CSTSpecial Weather StatementJANJasper45 min
Feb 4, 8:45 PM CSTFlash Flood WarningJANCarroll, Forrest, Holmes, Lamar69 days
Feb 4, 10:24 PM CSTRiver Flood WarningJANNeshoba4 days

Nearby

River Flood Warnings in Mississippi, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.